MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US AML SM STATURE 10.5MM; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US AML SM STATURE 10.5MM; AML IMPLANT : HIP FEMORAL STEM
Catalog Number 155401105
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Discomfort (2330); Test Result (2695); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation papers allege after patient's surgery, friction and wear between the cobalt-chromium metal head and cobalt-chromium liner caused large amounts of toxic cobalt-chromium metal ions and particles to be released into patient's blood and tissue and bone surrounding the implant.It is also alleged as a result, patient has been experiencing severe pain and discomfort and inflammation in her right thigh and groin.It is further alleged patient also experiences a popping and snapping sensation in her hip-joint when walking or moving to and from a sitting position.Update 01 may 2018: ppf and sticker sheets.Ppf has no new allegations reported.Updated the product information of the liner.Added date of birth, lawyer and law firm in the facility name.An impacted product record for the head and stem was added due to previously alleged elevated metal ion level.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, will be filed as appropriate.

Brand Name
AML SM STATURE 10.5MM
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7991510
Report Number1818910-2018-73116
Device Sequence Number19249879
Product Code JDI
UDI-Device Identifier10603295058205
UDI-Public10603295058205
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number155401105
Device Lot NumberA2EAH1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;